Hail, Texas
- When
- April 24, 2:00 PM CST to 2:10 PM CST
- Where
- Texas County, 5 mi W of Summersville
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.183, -91.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 24, 2:00 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT WED APR 24 2002 PRIMARY FORECAST CHALLENGE IS TIMING OF RETURN FLOW AND CHANCES FOR RAIN THURSDAY NIGHT INTO FRIDAY. WINDS TONIGHT WILL ABATE RAPIDLY AFTER MIDNIGHT...ALLOWING FOR GOOD RADIATIONAL COOLING AND PATCHY FROST. TEMPS SHOULD STAY IN UPPER 30S IN MOST SPOTS SO WIDESPREAD KILLING FROST UNLIKELY THOUGH. VIGOROUS SHORTWAVE OVER NEW MEXICO BY 00Z SATURDAY SHOULD ALLOW FOR RAPID RETURN OF MOISTURE FRIDAY. THINK ONSET OF PRECIP WILL BE DELAYED UNTIL SOMETIME DURING THE DAY FRIDAY...AS SHOWN BY ETA PROG. AVN LIKELY BRINGING IN PRECIP TOO EARLY THURSDAY NIGHT. DRY AIRMASS IN PLACE SHOULD LIMIT DEEP MOISTURE RETURN UNTIL SHORTWAVE DRAWS CLOSER ON FRIDAY. SATURDAY LOOKS TO BE RELATIVELY WARM WITH STRONG SOUTHWEST FLOW AHEAD OF SURFACE LOW TO THE NORTH. CHANCES FOR PRECIP CONTINUE SATURDAY WITH TRAILING COLD FRONT. EXTENDED FORECAST CONTINUES TO BE VERY UNCERTAIN...AS SURFACE FRONT LIKELY TO STALL NEAR OR WITHIN CWA...SO CONTINUED CHANCES FOR THUNDER LOOK JUSTIFIED. ISC GRIDS ARE OUT. .MO...NONE. .KS...NONE. BROWNING
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-242345- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1247 PM CDT WED APR 24 2002 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER SOUTH CENTRAL MISSOURI THIS AFTERNOON... * HAZARDOUS WEATHER THREAT(S)... LARGE HAIL * THREAT AREAS AND TIMING... EAST OF A LINE FROM OSAGE BEACH...TO SPRINGFIELD...TO BRANSON THIS AFTERNOON * DISCUSSION... A POWERFUL COLD FRONT WILL PUSH INTO A WARM AND HUMID AIRMASS IN PLACE OVER SOUTHERN MISSOURI THIS AFTERNOON. A WARM LAYER OF AIR ABOUT 6000 FEET ABOVE THE SURFACE WILL ACT AS A CAP ON THUNDERSTORM DEVELOPMENT HOWEVER...AND ONLY ISOLATED STORMS ARE EXPECTED. * SPOTTER ACTIVATION OUTLOOK... DUE TO THE LIMIT THREAT OF SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON. * EXTENDED OUTLOOK... NONE EXPECTED. BROWNING THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
MOZ058-070-071-082-083-092-096>098-105-106-250100- SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 238 PM CDT WED APR 24 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 147...IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: DENT...DOUGLAS...HOWELL...MARIES...OREGON...OZARK...PHELPS... PULASKI...SHANNON...TEXAS AND WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...FORT LEONARD WOOD... HOUSTON...ROLLA AND WEST PLAINS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM SALEM MO 1.75 INCH HAIL
04/24/02 DENT REPORTED BY MEDIA.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292203.